Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Constructing $ UV\sp k$-maps between spheres

Author: Steven C. Ferry
Journal: Proc. Amer. Math. Soc. 120 (1994), 329-332
MSC: Primary 57Q99; Secondary 57N60
MathSciNet review: 1166355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to give a quick proof of an extremely counterintuitive theorem of Bestvina, Walsh, and Wilson. The theorem says, for example, that the degree $ 2$ map $ {d_2}:{S^3} \to {S^3}$ is homotopic to a map such that $ {p^{ - 1}}(x)$ is connected for each $ x \in {S^3}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q99, 57N60

Retrieve articles in all journals with MSC: 57Q99, 57N60

Additional Information

PII: S 0002-9939(1994)1166355-5
Keywords: Space-filling curve, $ U{V^k}$-map, cell-like map
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia